Alert archive / Maryland / Special Weather Statements in 2016

Special Weather Statement, NWS Philadelphia/Mount Holly

July 5, 2016Cumberland County, New Jersey; Cecil County, Kent County, Queen Anne's County, Maryland; New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 5, 2016, 3:23 AM EDT for Cumberland County, New Jersey; Cecil County, Kent County, Queen Anne's County, Maryland; New Castle County, Delaware. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2016, 3:23 AM EDT (07:23 UTC)
Expired
Jul 5, 2016, 4:00 AM EDT
In force
37 min
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Cumberland County, NJ

The radar

The Dover AFB radar (KDOX), 63 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 7.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

720 
WWUS81 KPHI 050723
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
323 AM EDT TUE JUL 5 2016
 
DEZ001-002-MDZ008-012-015-019-020-NJZ016-021-PAZ102-050800-
KENT-NEW CASTLE-CECIL-CAROLINE-TALBOT-KENT-QUEEN
ANNE'S-SALEM-CUMBERLAND-EASTERN CHESTER-
323 AM EDT TUE JUL 5 2016

...AN AREA OF HEAVY SHOWERS WILL AFFECT NEW CASTLE...NORTHERN
KENT...KENT... CECIL...NORTHEASTERN CAROLINE...QUEEN ANNE'S...NORTH
CENTRAL TALBOT...SOUTHWESTERN SALEM...CENTRAL CUMBERLAND AND
SOUTHWESTERN CHESTER COUNTIES...

AT 321 AM EDT...AN AREA OF HEAVY SHOWERS WAS ALONG A LINE EXTENDING
FROM NEAR KINGSVILLE TO DOVER SPEEDWAY...AND MOVING NORTHEAST AT 40
MPH.

LOCATIONS IMPACTED INCLUDE...
VINELAND...DOVER...NEWARK...MILLVILLE...BRIDGETON...MIDDLETOWN...
ELKTON...CENTERVILLE...CUMBERLAND...SMYRNA...CHESTERTOWN...SALEM...
CENTREVILLE...LAUREL LAKE...NORTH EAST...ALLOWAY...CAMDEN...
CLAYTON...QUINTON AND OAKLAND.

TORRENTIAL RAINFALL WILL OCCUR WITH THESE SHOWERS IN A VERY SHORT
PERIOD OF TIME...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 3904 7631 3898 7628 3900 7617 3917 7628
      3932 7618 3942 7600 3952 7598 3961 7613
      3974 7589 3964 7560 3957 7557 3962 7557
      3939 7488 3926 7521 3925 7541 3918 7540
      3885 7620 3897 7625 3889 7629 3896 7635
TIME...MOT...LOC 0721Z 242DEG 36KT 3944 7637 3920 7551 
$$

ROBERTSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 5, 12:38 AM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 5, 12:38 AM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1238 AM EDT TUE JUL 5 2016

.SYNOPSIS...
A warm front will continue lifting northward into the area
overnight. A wave of low pressure tracking along the front will
probably pass close to Philadelphia and Atlantic city early
Tuesday before exiting off the coast by late Tuesday morning. The
front will dissipate over the area during the middle of the week.
A series of fast-moving disturbances may pass through the area
Thursday and Friday. A cold front is expected to move through
Saturday. High pressure builds in late in the weekend.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A swath of half to three quarter inch rainfall amounts have
already occurred from northern Delaware eastward to the central
part of the Jersey Shore. Lesser amounts have fallen in the
remainder of our forecast area. The first batch of moderate rain
was lifting northeastward through the Poconos, the Lehigh Valley,
and central and northern New Jersey around 1230 am.

Another round of rain was beginning to move into southeastern
Pennsylvania and the upper Delmarva region from the west. The
showers extended back into northern West Virginia. The area of
showers is expected to become enhanced overnight in response to an
upper level jet overhead. We continue to expect a period of
moderate to heavy rainfall and isolated thunderstorms, especially
across the central part of our forecast area from southeastern
Pennsylvania and the far upper Delmarva into southern and central
New Jersey. A Flash Flood Watch remains in effect for that area
until 1000 am.

A southeast to southwest wind up to 10 mph is expected overnight.
However, there could be stronger gusts with any thunderstorms.
Temperatures should not fall much due to the cloud cover and
southerly flow.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 AM WEDNESDAY/...
The frontal boundary will push southward through the region on
Tuesday with steadier showers ending by mid-morning. Models
disagree regarding deep enough available moisture for afternoon
precipitation. The ECMWF has considerable drying aloft as the KI
which is near 36C overnight dries to below 25C by Tuesday evening
which argues against much if any afternoon redevelopment.

Majority of this period uses elements of MAV, MET and ECMWF MOS
guidance. Wind gusts were raised some for tomorrow afternoon given
the potential for favorable mixing. Highs will be in the 80's.

&&

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
Surface high pressure and upper ridge centered over the Gulf of
Mexico and southwestern Atlantic Ocean will briefly build poleward
up the eastern seaboard on Wednesday. This will allow for the
summer heat that has primarily been confined to the Gulf Coast,
Intermountain West and Great Plains regions in recent weeks to
expand north and eastward into the mid-Atlantic states during the
mid to late week. There is a potential for multiple 90-degree days
Wednesday through Saturday. On Wednesday, the heat index should be
similar to dry bulb temperatures with a drier airmass in place and
dewpoints in the mid 60s in E PA and NJ. Note, dewpoints may be in
the lower 70s in Delmarva on Wednesday but temperatures should be
slightly cooler so heat indices are expected to fall short of
criteria for heat headlines. It will feel increasingly muggy by
Thursday as winds in the boundary layer back more out of the
south. When factoring in the humidity, excessive heat headlines
may be needed, especially for the urban corridor, where heat
indices may peak in the upper 90s to near 100F. As noted
yesterday, there is still forecast uncertainty regarding how hot
it will get and if we will get to excessive heat warning criteria
each day. This is due to the fact that we are expected to be
positioned downstream of the 'ring of fire' setup. In this
pattern, recurrent MCS development is favored over the Midwest
region as a series of fast-moving shortwave disturbances track
within the belt of stronger upper-level westerlies that reside
along the northern periphery of the flattened ridge. There is
little skill in timing these systems this far in advance, but
debris clouds and precipitation could keep temperatures down
several degrees below what is currently forecast for high
temperatures if one or more of these systems move into the
forecast area during the day. There is even greater uncertainty
for forecast temperatures on Saturday due uncertainty in
timing/position of a cold front. Saturday could wind up being the
hottest day ahead of the cold front. Conversely, a fropa occurring
earlier in the day would mitigate our risk of enduring another
excessive heat day on Saturday.

On Wednesday, isolated showers or storms may develop in vicinity
of the stalled surface trough in the Delmarva and far southern NJ
during peak heating. We continue to include chances for showers
and storms in the forecast each day from Thursday through
Saturday. PoPs are relatively low (20-30 percent) Thursday and
Friday due to low predictability in timing these fast-moving
disturbances. Slightly higher PoPs are forecast Saturday owing to
the arrival of better lift with the cold front. The potential of
more organized strong to severe thunderstorm events increase by
Friday-Saturday but its highly uncertain this far out until the
timing of these subtle disturbances and the mesoscale details are
able to be resolved.

Northwest flow behind the front will usher in cooler air later in
the weekend, marking an end to the heatwave. Near normal
temperatures are favored Sunday and Monday. It should also be dry
with high pressure build in.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Overnight: mvfr variable ifr conditions in showery rains with
isolated or scattered embedded thunderstorms after 06z/5.
Uncertainty regarding any thunderstorms to directly impact TAF
sites attm from 07-11z but have added to the TAFS of
PHL/ILG/MIV/ACY.

Southerly winds generally around 10 knots may turn light
northeast toward dawn vcnty KPHL eastward. Please see TAFS for
details.

Tuesday: Ceilings and vsbys will gradually lift by late morning
to VFR. Showers should quickly end by mid or late morning from
west to east. Winds will shift to westerly around 10 knots with
afternoon gusts as high as 20 knots.

OUTLOOK...
Tuesday night through Thursday morning...Mainly VFR. Patchy fog
could develop late Wednesday night-early Thursday morning.

Thursday afternoon through Saturday...Predominately VFR. However,
multiple rounds of showers and storms possible. Local/temporary
flight restrictions possible in vicinity of heavier showers or
storms. Chance for precip is greatest Saturday when a cold front
arrives. Otherwise, low confidence in timing each disturbance
moving through.

&&

.MARINE...
Wave heights from three to four feet are expected for tonight and
during the day on Tuesday. Southerly wind gusts may approach 20
knots at times tonight then become westerly on Tuesday. A few
thunderstorms are possibile as well on the coastal waters.

OUTLOOK...
Tuesday night through Saturday...Winds and seas below SCA
criteria. Chances for thunderstorms each day Thursday through
Saturday. A few of these storms could produce locally higher winds
and seas.

RIP CURRENTS...
We have forecast a low risk for Tuesday. It may be a low enhanced
risk on some of the beaches. There should be a 3 to 4 foot
southerly swell with a 6 second period to start the day, slowly
settling down in the afternoon. Despite still being near the new
moon phase, a westerly offshore wind of 10 to 15 mph forecasts a
low risk. Showers and any thunderstorms should end by 10 am
Tuesday though it may take a while for bright sunshine to return
during the afternoon.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 10 AM EDT this morning for PAZ060-070-
     071-101>106.
NJ...Flash Flood Watch until 10 AM EDT this morning for NJZ012>027.
DE...Flash Flood Watch until 10 AM EDT this morning for DEZ001-002.
MD...Flash Flood Watch until 10 AM EDT this morning for MDZ008-012-
     015.
MARINE...None.

&&

Synopsis...Klein
Near Term...Iovino
Short Term...Drag/Gaines
Long Term...Klein
Aviation...Drag/Gaines/Klein
Marine...Drag/Gaines/Klein
Hazardous weather outlook, Jul 4, 6:52 PM EDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
652 PM EDT MON JUL 4 2016

DEZ001-002-MDZ008-012-015-NJZ012-013-015>023-027-PAZ060-070-071-
101>106-052300-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-MIDDLESEX-WESTERN MONMOUTH-
MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-BERKS-DELAWARE-
PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
652 PM EDT MON JUL 4 2016

...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH
TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH CONTINUES THROUGH MID MORNING TUESDAY.

A HEATWAVE IS LIKELY FROM WEDNESDAY TO SATURDAY. THE HIGHEST HEAT
INDEX VALUES ARE CURRENTLY FORECAST TO BE IN THE UPPER 90S TO
AROUND 100 ON THURSDAY, FRIDAY AND SATURDAY. OUR URBAN CENTERS ARE
PARTICULARLY SUSCEPTIBLE TO MULTIPLE DAYS OF EXCESSIVE HEAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-024>026-052300-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
652 PM EDT MON JUL 4 2016

...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH
TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH OVERNIGHT.

THERE IS A MODERATE RISK FOR THE DEVELOPMENT OF DANGEROUS RIP
CURRENTS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH CONTINUES THROUGH MID MORNING TUESDAY.

THERE MAY BE A MODERATE RISK FOR THE DEVELOPMENT OF DANGEROUS RIP
CURRENTS AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-052300-
DELAWARE BEACHES-
652 PM EDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK FOR THE DEVELOPMENT OF DANGEROUS RIP
CURRENTS THROUGH THIS EVENING.

THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AT THE DELAWARE
BEACHES LATE TONIGHT. THE HEAVY RAIN MAY CAUSE FLOODING IN AREAS
OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE MAY BE A MODERATE RISK FOR THE DEVELOPMENT OF DANGEROUS RIP
CURRENTS AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-052300-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
652 PM EDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS WITH SOUTHWEST GUSTS NEAR 35 KNOTS
ARE POSSIBLE AFTER MIDNIGHT ON THE DELAWARE AND FAR SOUTHERN NEW
JERSEY WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ001-PAZ054-055-052300-
SUSSEX-CARBON-MONROE-
652 PM EDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDEX VALUES ARE CURRENTLY FORECAST TO REACH THE MID 90S EACH
AFTERNOON WEDNESDAY THROUGH SATURDAY, EXCEPT IN THE HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ003-MDZ019-020-NJZ007>010-PAZ061-062-052300-
INLAND SUSSEX-TALBOT-CAROLINE-WARREN-MORRIS-HUNTERDON-SOMERSET-
LEHIGH-NORTHAMPTON-
652 PM EDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...NORTHEAST
MARYLAND...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL IN THE LEHIGH
VALLEY, NORTHERN NEW JERSEY AND THE LOWER DELMARVA. THE HEAVY
RAIN MAY CAUSE SOME FLOODING IN AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDEX VALUES ARE CURRENTLY FORECAST TO REACH THE MID TO UPPER
90S EACH AFTERNOON WEDNESDAY THROUGH SATURDAY, EXCEPT IN THE
HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 5, 12:01 AM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1201 AM EDT TUE JUL 5 2016

MDZ008-012-015-050445-
CECIL-KENT-QUEEN ANNE'S-
1201 AM EDT TUE JUL 5 2016

...A SHOWER WILL AFFECT NORTHERN KENT...SOUTH CENTRAL CECIL...
NORTHEASTERN QUEEN ANNE'S AND NORTHERN CAROLINE COUNTIES...

AT 1159 PM EDT...A HEAVY SHOWER WAS NEAR MILLERS ISLAND...MOVING
EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
CHESTERTOWN...ROCK HALL...CHURCH HILL...CECILTON...MILLINGTON...
SUDLERSVILLE...BETTERTON...OLD TOWN...KENNEDYVILLE...NEWTOWN...
CRUMPTON...LANGFORD...MASSEY...STARKEY CORNER...MORGNEC...GALENA...
BARCLAY AND KINGSTOWN.

TORRENTIAL RAINFALL WILL OCCUR WITH THIS SHOWER IN A VERY SHORT
PERIOD OF TIME...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 3926 7622 3929 7617 3932 7618 3934 7616
      3933 7614 3937 7611 3937 7606 3938 7605
      3942 7582 3913 7579 3911 7624 3915 7628
      3917 7628
TIME...MOT...LOC 0359Z 263DEG 38KT 3921 7636

ROBERTSON
Special weather statement, Jul 5, 12:08 AM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1208 AM EDT TUE JUL 5 2016

MDZ008-012-015-050500-
CECIL-KENT-QUEEN ANNE'S-
1208 AM EDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KENT...SOUTH CENTRAL
CECIL...NORTHEASTERN QUEEN ANNE'S AND NORTHERN CAROLINE COUNTIES...

AT 1208 AM EDT...A STRONG THUNDERSTORM WAS NEAR ROCK HALL...OR 9
MILES EAST OF MILLERS ISLAND...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
CHESTERTOWN...ROCK HALL...CHURCH HILL...CECILTON...MILLINGTON...
SUDLERSVILLE...BETTERTON...OLD TOWN...KENNEDYVILLE...NEWTOWN...
CRUMPTON...LANGFORD...MASSEY...STARKEY CORNER...MORGNEC...GALENA...
BARCLAY AND KINGSTOWN.

TORRENTIAL RAINFALL WILL OCCUR WITH THIS SHOWER IN A VERY SHORT
PERIOD OF TIME...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

PEA SIZE HAIL IS ALSO POSSIBLE WITH THIS STORM.

LAT...LON 3926 7622 3929 7617 3932 7618 3934 7616
      3933 7614 3937 7611 3937 7606 3938 7605
      3942 7582 3913 7579 3911 7624 3915 7628
      3917 7628
TIME...MOT...LOC 0408Z 263DEG 38KT 3922 7624

ROBERTSON
Special weather statement, Jul 5, 12:51 AM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1251 AM EDT TUE JUL 5 2016

DEZ001-002-MDZ012-015-NJZ016-021-050530-
KENT-NEW CASTLE-KENT-QUEEN ANNE'S-SALEM-CUMBERLAND-
1251 AM EDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NEW CASTLE...
NORTHERN KENT...NORTHEASTERN QUEEN ANNE'S...NORTHEASTERN KENT...
SOUTHWESTERN SALEM AND SOUTHWESTERN CUMBERLAND COUNTIES...

AT 1249 AM EDT...A STRONG THUNDERSTORM WAS OVER CLAYTON...OR 11 MILES
NORTHWEST OF DOVER...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
DOVER...MILLVILLE...BRIDGETON...SMYRNA...CLAYTON...CHESWOLD...
GREENWICH...MILLINGTON...HARTLY...FORTESQUE...DOVER SPEEDWAY...
FAIRTON...GREEN SPRING...NEWPORT...DELANEY CORNER...MASSEY...
CEDARVILLE...DIVIDING CREEK...KENTON AND LITTLE CREEK.

TORRENTIAL RAINFALL WILL OCCUR WITH THIS SHOWER IN A VERY SHORT
PERIOD OF TIME...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU SEE
LIGHTNING OR HEAR THUNDER SEEK A SAFE SHELTER INSIDE A BUILDING OR
VEHICLE.

LAT...LON 3934 7585 3939 7552 3935 7549 3933 7550
      3934 7549 3931 7544 3935 7538 3940 7544
      3941 7541 3945 7511 3921 7509 3922 7510
      3918 7515 3922 7517 3921 7539 3916 7541
      3917 7582
TIME...MOT...LOC 0449Z 263DEG 38KT 3927 7568

ROBERTSON
Special weather statement, Jul 5, 2:24 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
224 AM EDT TUE JUL 5 2016

PAZ060-061-071-101>106-050715-
BERKS-WESTERN CHESTER-WESTERN MONTGOMERY-PHILADELPHIA-EASTERN
MONTGOMERY-LOWER BUCKS-EASTERN CHESTER-LEHIGH-UPPER BUCKS-
224 AM EDT TUE JUL 5 2016

...A HEAVY SHOWER WILL AFFECT NORTHEASTERN CHESTER...SOUTHEASTERN
LEHIGH... SOUTHEASTERN BERKS...BUCKS...MONTGOMERY AND NORTHERN
PHILADELPHIA COUNTIES...

AT 223 AM EDT...A HEAVY SHOWER WAS NEAR ADAMSTOWN...OR 8 MILES
SOUTHWEST OF READING...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...READING...NORRISTOWN...POTTSTOWN...PHOENIXVILLE...
LANSDALE...WEST NORRITON...EAST NORRITON...WYOMISSING...QUAKERTOWN...
PERKASIE...DOYLESTOWN...HATBORO...SOUDERTON...BEDMINSTER...AMBLER...
BIRDSBORO...COLLEGEVILLE...ROYERSFORD AND CHALFONT.

TORRENTIAL RAINFALL WILL OCCUR WITH THIS SHOWER IN A VERY SHORT
PERIOD OF TIME...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 4056 7514 4012 7495 4004 7593 4011 7594
      4014 7588 4031 7614 4035 7620 4037 7620
TIME...MOT...LOC 0623Z 259DEG 35KT 4022 7600

ROBERTSON
Special weather statement, Jul 5, 2:36 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
236 AM EDT TUE JUL 5 2016

DEZ001-002-MDZ008-012-015-019-020-050730-
KENT-NEW CASTLE-CECIL-CAROLINE-TALBOT-KENT-QUEEN ANNE'S-
236 AM EDT TUE JUL 5 2016

...AN AREA OF SHOWERS WILL AFFECT SOUTHWESTERN NEW CASTLE...KENT...
KENT...CECIL...QUEEN ANNE'S...NORTHERN CAROLINE AND NORTH CENTRAL
TALBOT COUNTIES...

AT 235 AM EDT...AN AREA OF SHOWERS WAS ALONG A LINE EXTENDING FROM
NEAR MOUNT AIRY TO CHESTER...AND MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
DOVER...MIDDLETOWN...CENTERVILLE...SMYRNA...CHESTERTOWN...
CENTREVILLE...CAMDEN...CLAYTON...GREENSBORO...OAKLAND...RIDGELY...
CHESWOLD...ROCK HALL...CHARLESTOWN...CHURCH HILL...CECILTON...
MILLINGTON...SUDLERSVILLE...BOWERS AND GOLDSBORO.

TORRENTIAL RAINFALL WILL OCCUR WITH THIS SHOWER IN A VERY SHORT
PERIOD OF TIME...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 3904 7630 3898 7625 3897 7622 3900 7617
      3917 7628 3923 7624 3943 7599 3952 7598
      3968 7620 3969 7618 3935 7549 3935 7550
      3905 7538 3887 7620 3897 7625 3891 7624
      3893 7625 3894 7627 3895 7631 3884 7637
TIME...MOT...LOC 0635Z 253DEG 41KT 3936 7711 3896 7626

ROBERTSON
Special weather statement, Jul 5, 3:23 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
323 AM EDT TUE JUL 5 2016

DEZ001-002-MDZ008-012-015-019-020-NJZ016-021-PAZ102-050800-
KENT-NEW CASTLE-CECIL-CAROLINE-TALBOT-KENT-QUEEN
ANNE'S-SALEM-CUMBERLAND-EASTERN CHESTER-
323 AM EDT TUE JUL 5 2016

...AN AREA OF HEAVY SHOWERS WILL AFFECT NEW CASTLE...NORTHERN
KENT...KENT... CECIL...NORTHEASTERN CAROLINE...QUEEN ANNE'S...NORTH
CENTRAL TALBOT...SOUTHWESTERN SALEM...CENTRAL CUMBERLAND AND
SOUTHWESTERN CHESTER COUNTIES...

AT 321 AM EDT...AN AREA OF HEAVY SHOWERS WAS ALONG A LINE EXTENDING
FROM NEAR KINGSVILLE TO DOVER SPEEDWAY...AND MOVING NORTHEAST AT 40
MPH.

LOCATIONS IMPACTED INCLUDE...
VINELAND...DOVER...NEWARK...MILLVILLE...BRIDGETON...MIDDLETOWN...
ELKTON...CENTERVILLE...CUMBERLAND...SMYRNA...CHESTERTOWN...SALEM...
CENTREVILLE...LAUREL LAKE...NORTH EAST...ALLOWAY...CAMDEN...
CLAYTON...QUINTON AND OAKLAND.

TORRENTIAL RAINFALL WILL OCCUR WITH THESE SHOWERS IN A VERY SHORT
PERIOD OF TIME...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 3904 7631 3898 7628 3900 7617 3917 7628
      3932 7618 3942 7600 3952 7598 3961 7613
      3974 7589 3964 7560 3957 7557 3962 7557
      3939 7488 3926 7521 3925 7541 3918 7540
      3885 7620 3897 7625 3889 7629 3896 7635
TIME...MOT...LOC 0721Z 242DEG 36KT 3944 7637 3920 7551

ROBERTSON

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 12:51 AM EDTSpecial Weather StatementPHICumberland39 min
Jul 5, 3:26 AM EDTSpecial Weather StatementPHICumberland49 min
Jul 5, 3:41 AM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more6 hr
Jul 5, 2:55 PM EDTExcessive Heat WatchPHIBurlington, Camden, Gloucester, Mercer13 hr
Jul 5, 2:55 PM EDTHeat AdvisoryPHIBurlington, Camden, Gloucester, Mercer13 hr
Jul 5, 2:24 AM EDTSpecial Weather StatementPHIBerks, Bucks, Montgomery51 min
Jul 5, 12:01 AM EDTSpecial Weather StatementPHIKent44 min
Jul 5, 12:08 AM EDTSpecial Weather StatementPHIKent52 min
Jul 5, 2:36 AM EDTSpecial Weather StatementPHICecil, Kent, Queen Anne's54 min

Nearby

Special Weather Statements in Maryland, 2016Special Weather Statements in New Jersey, 2016Special Weather Statements in Delaware, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.